MAUDE Adverse Event Report: FOOTPRINT MEDICAL, INC. 1.9 FR SILICONE PICC PROCEDURAL KIT; PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER

FOOTPRINT MEDICAL, INC. 1.9 FR SILICONE PICC PROCEDURAL KIT; PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number S1PIC1.9-S
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product and circumstances have been investigated and it is clear by the events that placement of the catheter tip into the heart was related to this incident.Pericardial effusion is a known outcome when picc lines are inadvertently placed into the heart, as has been determined by x-ray to be the case in this incident.The returned catheter has been investigated and has been determined to be fully functional and without anomaly.The catheter tip and catheter body have been inspected under magnification and show no increased risk of causing an effusion.It is reasonable to conclude that the effusion was not a result of the product and more likely a result of placement into the heart.
 
Event or Problem Description
Picc line was placed in left brachial vein.Serial x-rays showed tip of catheter in the right atrium.An echo showed large pericardial effusion.

Brand Name
1.9 FR SILICONE PICC PROCEDURAL KIT
Common Device Name
PICC, PERCUTANEOUS, PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
FOOTPRINT MEDICAL, INC.
12727 cimarron path
san antonio TX 78249 3405
MDR Report Key7397715
Report Number3007697249-2018-02002
Device Sequence Number19013604
Product Code LJS
UDI-Device Identifier00858778006041
UDI-Public(01)00858778006041(17)190811(10)170587
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093252
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2018
Device Model NumberS1PIC1.9-S
Device Lot Number170587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 DA